Theoretical Economics

Journal of the Econometric Society

Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837

Theoretical Economics: Jan, 2023, Volume 18, Issue 1

Additive valuations of streams of payoffs that satisfy the time value of money principle: characterization and robust optimization

https://doi.org/10.3982/TE4784
p. 303-340

Abraham Neyman

This paper characterizes those preferences over bounded infinite utility streams that satisfy the time value of money principle and an additivity property, and the subset of these preferences that in addition are either impatient or patient. Based on this characterization, the paper introduces a concept of optimization that is robust to a small imprecision in the specification of the preference, and proves that the set of feasible streams of payoffs of a finite Markov decision process admits such a robust optimization.


Full Content